Hail, Nuckolls
- When
- September 10, 3:25 PM CST
- Where
- Nuckolls County, 6 mi SSE of Lawrence
- Measured
- 1.25 in hail
- Reported by
- Public
- Coordinates
- 40.220, -98.227
Severe weather was widespread across south central Nebraska on this Thursday afternoon and evening, mainly south of Highway 6. This was the second day in a row of numerous thunderstorms that produce prolific amounts of severe hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GID wrote it up.
Severe weather was widespread across south central Nebraska on this Thursday afternoon and evening, mainly south of Highway 6. This was the second day in a row of numerous thunderstorms that produce prolific amounts of severe hail. Just as with the previous day, scattered thunderstorms developed early. Some were isolated single cells while other were organized into broken lines that still exhibited some cell individuality. By mid afternoon, one of these lines had organized from west to east across most of Dawson and Buffalo counties. This line moved southeast and expanded during the subsequent hours. By 6:30 p.m. CST, the most intense portion of the line had exited into northern Kansas. There were a couple isolated storms that formed ahead of this line. Most of the severe weather occurred south of Highway 6 with these isolated cells as well as within the line, between the times of 3 and 6 p.m. CST. Several storms produced severe hail, but the largest hail occurred with discrete supercells that produced tennis ball size hail in Furnas County and three inch hail over Thayer County. Damage reported was severe with the Thayer County storm. Vehicles were dented, windows were broken, vinyl siding was damaged, and crops were decimated. There was so much hail with some of these storms, that the ground was turned white. The storm over Webster County contained strong winds which were measured as high as 69 MPH.
These storms formed along and head of a strong Canadian cold front. In the upper-levels, a trough was over the central United States, and an embedded shortwave trough was moving into the Central Plains. In the pre-storm environment, surface temperatures had climbed into the lower 80s, with dewpoints in the upper 50s and lower 60s. Mid-level lapse rates had increased from the day before and were between 7 and 7.5 degrees C/km, resulting in MLCAPE was between 1500 and 2000 J/kg. Deep layer shear was 40-45 knots, with 0-3 km SRH 100-250 m2/s2.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before the first event at Sep 10, 2:29 PM CST, 56 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 329 PM CDT THU SEP 10 2015 ...SCATTERED TSTMS THIS AFTERNOON-EVE PRIMARILY ALONG AND S OF I-80 AND SOME COULD BE SVR WITH LARGE HAIL THE PRIMARY THREAT... .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 1250 PM CDT THU SEP 10 2015 THIS WILL SERVE AS THE PRIMARY AFD FOR THIS AFTERNOON. THE UPDATED FCST THRU TOMORROW IS ALREADY POSTED IN ANTICIPATION OF TSTMS WHICH ARE ALREADY DEVELOPING. ALOFT: A BROAD TROF ENCOMPASSED THE NRN USA FROM THE NRN PLAINS INTO THE GREAT LAKES. A SUBTROPICAL HIGH WAS OVER NV WITH A RIDGE OVER THE WRN USA. AMPLIFICATION WILL OCCUR THRU TOMORROW WITH THE FLOW OVER THE CNTRL PLAINS SHIFTING FROM WNW TO NNW. SURFACE: A STRONG COOL FRONT EXTENDED FROM THE GREAT LAKES WSW INTO SRN NEB WITH ITS WRN EDGE BANKED UP AGAINST THE ROCKIES. THIS FRONT WILL STRENGTHEN AND SURGE S THRU THIS EVE...PROVIDING THE FOCUS FOR TSTM DEVELOPMENT. WHILE THE EXACT LOCATION OF THE FRONT WILL BE MUDDIED BY TSTM ACTIVITY...IT SHOULD WILL BE S OF THE FCST AREA BY MIDNIGHT ON ITS WAY DEEP INTO THE SRN PLAINS TOMORROW. COOL CANADIAN HIGH PRES WILL SINK INTO THE NRN PLAINS TONIGHT AND GRADUALLY OVERTAKE THE FCST AREA. NOW: WE ARE WATCHING CU FIELDS DEVELOP/EXPAND ON SATELLITE. WE WILL CONT MONITORING FOR ADDITIONAL INITIATION. WE WILL BE WARNING FOR 50 DBZ ABOVE 30K AND 60 DBZ ABOVE 21K FT. BE SURE TO FOLLOW SPC OUTLOOKS/MD'S AS WELL AS WATCHES/STATEMENTS AND WARNINGS FROM THIS OFFICE. SKYWARN: PREPARE FOR ACTIVATION AFTER 3 PM FROM I-80 SOUTH. TONIGHT: ANY EVENING TSTM ACTIVITY WILL EXIT S AND E OF THE FCST AREA. A COOL NIGHT FOR MOST OF S-CNTRL NEB AS TEMPS DROP INTO THE MID-UPR 40S. FRI: M/SUNNY AND COOL. HIGH TEMPS N AND E OF THE TRI-CITIES WILL NOT MAKE 70F. .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 329 PM CDT THU SEP 10 2015 OVERALL NO SIGNIFICANT CHANGES TO THE PREVIOUS FORECAST FOR THIS 6-DAY PERIOD. WILL MAINLY FOCUS ON THE "BIG PICTURE" THEMES OF PRECIP/TEMPS. STARTING WITH SHOWER/THUNDERSTORM CHANCES...HAVE MAINTAINED AN OFFICIALLY "DRY" FORECAST (MEANING LESS THAN 15 PERCENT CHANCES BUT NOT NECESSARILY ZERO) FOR THE FRIDAY NIGHT-TUESDAY TIME FRAME...AND THEN MAINTAINED A LOW-CONFIDENCE 20 PERCENT SLIGHT CHANCE OF SHOWERS/STORMS FOR TUESDAY NIGHT AND THEN AGAIN FOR WEDNESDAY NIGHT. STARTING WITH THE SHORTER TERM PORTION OF THIS TIME FRAME...OBVIOUSLY DID NOT DEEM ANYTHING WORTHY OF "RUINING" THE GOING DRY FORECAST AT THIS TIME...BUT IT IS WORTH NOTING THAT MODELS SUCH AS THE NAM DO TRY SPITTING OUT SOME SIGNALS OF SPOTTY SPRINKLY/LIGHT SHOWER ACTIVITY IN PORTIONS OF THE AREA LATE FRIDAY NIGHT INTO SATURDAY MORNING...AND THEN AGAIN MAYBE LATE SATURDAY NIGHT INTO SUNDAY MORNING. THIS SEEMS TO BE TIED TO SMALL RIBBONS OF MID-LEVEL SATURATION/LIFT EMBEDDED WITHIN STRONG NORTHERLY FLOW ALOFT ON THE BACKSIDE OF THE DEPARTING TROUGH. BOTTOM LINE IS...CANNOT TRULY GUARANTEE A COMPLETELY DRY WEEKEND FOR EVERY SQUARE INCH OF THE CWA...BUT THE CHANCE OF RAIN SEEMS FAR TOO LOW (AT LEAST FOR NOW) FOR A FORMAL FORECAST INCLUSION. GOING FARTHER OUT IN TIME INTO EARLY NEXT WEEK...SOME MODELS ARE ALREADY HINTING THAT AT LEAST WEAK THUNDERSTORM ACTIVITY COULD RETURN TO THE CWA AS EARLY AS THE SUNDAY NIGHT-TUESDAY DAYTIME TIME FRAME (MAINLY PER THE GFS SOLUTION)...BUT GIVEN THAT THE LATEST ECMWF IS LESS SUGGESTIVE WILL MAINTAIN THE DRY FORECAST FOR NOW. GETTING INTO THE TUESDAY NIGHT-THURSDAY TIME FRAME...THE PLAIN TRUTH IS THAT NONE OF THESE 4 PERIODS CAN BE RULED OUT FOR AT LEAST SPOTTY SHOWER/STORM CHANCES...BUT AT THIS DAY 6-7 DAY TIME RANGE THE NIGHT PERIODS SEEM TO CARRY A TOUCH MORE MODEL SUPPORT FOR PRECIP THAN THE DAY PERIODS...SO WILL CARRY SLIGHT CHANCES AT NIGHT WHILE LEAVING THE DAY PERIODS DRY. OBVIOUSLY STAY TUNED FOR PLENTY OF POSSIBLE CHANGES HERE. TEMPERATURE-WISE...AGAIN NO "MAJOR" CHANGES FROM PREVIOUS FORECAST. VERY GENERALLY...THE COOLEST DAY IS RIGHT AWAY SATURDAY AND THE COOLEST NIGHTS ARE RIGHT AWAY FRIDAY NIGHT AND SATURDAY NIGHT. MORE SPECIFICALLY...SATURDAY HIGHS ONLY AIMED INTO THE LOW-MID 70S...LOWS FRIDAY NIGHT GENERALLY LOW 40S TO LOW 50S AND LOWS SATURDAY NIGHT LOW-MID 50S. IF ANYTHING...THE LATEST GUIDANCE HAS SLIGHTLY "WARMED" LOWS FOR FRIDAY NIGHT AND HAVE MORE IN THE WAY OF MID-UPPER 40S IN MOST NEBRASKA ZONES VERSUS LOW 40S. AS SOUTHERLY BREEZES KICK BACK IN...A STEADY WARMUP COMMENCES FROM SUNDAY INTO MID-WEEK...WITH SUNDAY HIGHS BACK INTO THE LOW-MID 80S MOST AREAS AND THEN MID-UPPER 80S PREVALENT MONDAY-TUESDAY. AT THE VERY LEAST...FAR SOUTHWEST COUNTIES COULD HIT 90 BOTH OF THESE DAYS...AND WOULD NOT BE SURPRISED TO SEE HIGHS RAISED CLOSER TO 90 WITH TIME FOR MORE OF THE CWA. THE PASSAGE OF A WEAK COLD FRONT IS CURRENTLY EXPECTED TO LOWER HIGHS SLIGHTLY MORE SO INTO THE LOW- MID 80S FOR THE WED-THURS TIME FRAME...BUT OF COURSE CONFIDENCE IN THIS DAY 6-7 TIME FRAME IS A BIT SHAKY AS USUAL. FOLLOWING SUIT...OVERNIGHT LOWS WILL ALSO WARM BACK UP INTO MAINLY THE UPPER 50S-MID 60S RANGE FOR MUCH OF NEXT WEEK. CERTAINLY NO FLIRTATIONS WITH THE FIRST FROST OF THE SEASON ON THE HORIZON YET. FINISHING UP WITH A BRIEF OVERVIEW OF THE MAJOR LARGE SCALE FEATURES: THE FRIDAY NIGHT-SUNDAY NIGHT FRAME FEATURES PRIMARILY NORTHERLY FLOW ALOFT ON THE BACKSIDE OF A DEEP TROUGH SLOWLY DEPARTING ACROSS THE EASTERN HALF OF THE CONUS. AS THIS OCCURS...A SEASONABLE SURFACE HIGH PRESSURE SYSTEM WILL SETTLE INTO THE PLAINS BRIEFLY (PROVIDING THE COOLISH FRIDAY NIGHT-SATURDAY) BEFORE SOUTHERLY WINDS ARE FIRMLY BACK IN PLACE FOR SUNDAY. IN FACT...SUNDAY IS TRENDING BREEZIER (GUSTS OF AT LEAST 20-25 MPH LIKELY). BY THE MONDAY-TUESDAY TIME FRAME...FLOW ALOFT TRANSITIONS BACK TO SOUTHWESTERLY AS A LARGER SCALE TROUGH SETTLES INTO THE NORTHWESTERN CONUS. SOME WEAK ENERGY COULD BRUSH THE CENTRAL PLAINS ALONG THE PERIPHERY OF THIS TROUGH...BUT AS MENTIONED HAVE MAINTAINED A DRY FORECAST FOR NOW. FINALLY BY TUESDAY NIGHT- THURSDAY TIME FRAME...THIS LARGER SCALE TROUGH SHIFTS EAST THROUGH MAINLY THE NORTHERN ROCKIES/PLAINS...WITH SOMEWHAT WEAKER FLOW/SHORTWAVE ENERGY BRUSHING THE LOCAL CENTRAL PLAINS REGION. CERTAINLY CANNOT RULE OUT SOME OFF-AND-ON SHOWERS/STORMS DURING THIS TIME...BUT FAR...FAR TOO EARLY TO GET CAUGHT UP IN THE DETAILS. && .AVIATION...(FOR THE 18Z KGRI/KEAR TAFS THROUGH 18Z FRI AFTERNOON) ISSUED AT 1250 PM CDT THU SEP 10 2015 THIS AFTERNOON: VFR WITH MULTI-LAYERED CLOUDS AT OR ABOVE 8K FT. SCT IFR TSTMS WILL DEVELOP WITH GREATEST CHANCE OF HITTING THE TERMINALS 21Z-23Z. WATCH FOR POSSIBLE AMENDMENTS. NE WINDS 10-15 KTS OUTSIDE OF TSTMS. CONFIDENCE: HIGH TONIGHT: VFR DECREASING CLOUDS. LIGHT N WINDS UNDER 10 KTS. CONFIDENCE: HIGH FRI THRU 18Z: VFR. LIGHT N WINDS UNDER 10 KTS. CONFIDENCE: HIGH && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && SHORT TERM...HALBLAUB LONG TERM...PFANNKUCH AVIATION...HALBLAUB
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 827 AM CDT THU SEP 10 2015 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 111330- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 827 AM CDT THU SEP 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING ...MAINLY FROM INTERSTATE 80 SOUTHWARD...INCLUDING NORTH CENTRAL KANSAS. SOME OF THESE STORMS WILL BE SEVERE...WITH HAIL AT LEAST THE SIZE ONE INCH IN DIAMETER...AND DAMAGING WINDS AROUND 60 MPH. HOWEVER...THE GREATEST RISK OF SEVERE STORMS WILL BE FROM NEBRASKA HIGHWAY 136 DOWN INTO NORTH CENTRAL KANSAS...WHERE HAIL TO NEAR 2 INCHES IN DIAMETER WILL BE POSSIBLE. A TORNADO ALSO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL PROBABLY BE NEEDED LATE THIS AFTERNOON AND EVENING...MAINLY SOUTH OF INTERSTATE 80...INCLUDING NORTH CENTRAL KANSAS. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE) HALBLAUB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 155 PM CDT THU SEP 10 2015 NEZ085-086-101915- WEBSTER NE-NUCKOLLS NE- 155 PM CDT THU SEP 10 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NUCKOLLS AND NORTHEASTERN WEBSTER COUNTIES UNTIL 215 PM CDT... AT 154 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR NELSON...OR 28 MILES SOUTHEAST OF HASTINGS. ANOTHER STORM WAS ALSO LOCATED JUST NORTH OF LAWRENCE. THESE STORMS WERE MOVING EAST AT 25 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... NELSON AROUND 205 PM CDT. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4013 9802 4016 9828 4035 9837 4035 9801 TIME...MOT...LOC 1854Z 276DEG 22KT 4022 9817 HALBLAUB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 204 PM CDT THU SEP 10 2015 NEZ046-101930- SHERMAN NE- 204 PM CDT THU SEP 10 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SHERMAN COUNTY UNTIL 230 PM CDT... AT 203 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTH OF LITCHFIELD...OR 27 MILES SOUTHWEST OF ORD...MOVING EAST AT 20 MPH. NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... LOUP CITY AND LITCHFIELD. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4134 9891 4111 9900 4115 9921 4135 9920 TIME...MOT...LOC 1903Z 281DEG 19KT 4126 9920 SALTZMAN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 212 PM CDT THU SEP 10 2015 NEZ086-101930- NUCKOLLS NE- 212 PM CDT THU SEP 10 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL NUCKOLLS COUNTY UNTIL 230 PM CDT... AT 212 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM OVER NELSON...OR 34 MILES SOUTHEAST OF HASTINGS...MOVING EAST AT 25 MPH. DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... NORA AROUND 220 PM CDT. RUSKIN AND OAK AROUND 230 PM CDT. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4011 9812 4025 9808 4026 9782 4009 9783 TIME...MOT...LOC 1912Z 276DEG 22KT 4017 9804 HALBLAUB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 349 PM CDT THU SEP 10 2015 NEZ085-102130- WEBSTER NE- 349 PM CDT THU SEP 10 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WEBSTER COUNTY UNTIL 430 PM CDT... AT 349 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR BLUE HILL...OR 20 MILES SOUTH OF HASTINGS...MOVING EAST AT 20 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STRONG THUNDERSTORM WILL BE NEAR... BLUE HILL AROUND 355 PM CDT. ROSEMONT AROUND 410 PM CDT. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR SOUTH CENTRAL NEBRASKA. LAT...LON 4025 9857 4035 9858 4035 9828 4018 9829 TIME...MOT...LOC 2049Z 271DEG 17KT 4030 9848 HALBLAUB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 358 PM CDT THU SEP 10 2015 KSZ005-102115- PHILLIPS KS- 358 PM CDT THU SEP 10 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PHILLIPS COUNTY UNTIL 415 PM CDT... AT 358 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM OVER PRAIRIE VIEW...OR 14 MILES WEST OF PHILLIPSBURG...MOVING EAST AT 30 MPH. DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN PHILLIPS COUNTY. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR NORTH CENTRAL KANSAS. LAT...LON 3992 9963 3992 9941 3969 9941 3969 9963 TIME...MOT...LOC 2058Z 257DEG 25KT 3981 9959 HALBLAUB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
413 PM CDT THU SEP 10 2015
NEZ076-102145-
CLAY NE-
413 PM CDT THU SEP 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR CLAY COUNTY UNTIL 445 PM CDT...
AT 412 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
INLAND...OR 11 MILES EAST OF HASTINGS...MOVING SOUTHEAST AT 35 MPH.
DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HARVARD...CLAY CENTER...EDGAR...FAIRFIELD...GLENVIL...TRUMBULL...
INLAND AND ONG.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
SOUTH CENTRAL NEBRASKA.
LAT...LON 4035 9811 4050 9828 4063 9828 4070 9826
4054 9782 4035 9783
TIME...MOT...LOC 2112Z 308DEG 32KT 4056 9817
WESELYThe Grand Island radar (KUEX), 21 km away, was scanning. The volume nearest the first event began at 21:25 UTC.
18 hail, 3 thunderstorm wind. Local standard time, as filed.
Photos received via social media showed several hailstones between 2 and 3 inches in diameter. There were numerous reports of significant vehicle, home window and siding damage in the area. There was also damage to crops.
Hail size ranged from 1 to 3 inches in diameter.
Wind gusts were estimated to be near 70 MPH.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2015Every state in 2015This day in weather historyWarnings in Nebraska, September 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 601338, 601339, 601342, 601343, 601344, 601345, 601346, 601347, 601349, 601348, 601356, 601350, 601340, 601352, 601357, 601358, 601359, 601360, 601361, 601363, 601364.